Oklahoma, 2004

Damaging Wind in Oklahoma, June 2, 2004

June 2, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 2:40 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 2, 2:40 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT WED JUN 2 2004

.DISCUSSION...

HERE COMES ROUND 3 SQUALL LINE PROPAGATING SOUTHEAST ACROSS
CENTRAL/EASTERN OKLAHOMA CONSISTENTLY PRODUCING WINDS OF 50-80 MPH...
WITH NEW SVR WATCH BOX ALREADY IN PLACE FOR MCCURTAIN/RED RIVER
COUNTIES.  CONVECTION FIRED ALONG THE STATIONARY BOUNDARY IN PLACE
ACROSS CENTRAL/E OK...AND ALSO EXTENDS E INTO CENTRAL AR.  12Z FWD
SOUNDING QUITE CAPPED THIS MORNING...THUS ACTIVITY MAY HAVE A HARD
TIME BACKBUILDING THAT WAY THIS EVENING...DESPITE GOOD INSTABILITY
ALREADY IN PLACE.  12Z KLZK SOUNDING SHOWS CAP SHOULD BE BROKEN
ONCE MID/UPPER 80S CONVECTIVE TEMPS ARE REACHED...WHICH IS INDEED
OCCURRING AS CONVECTION IS DEVELOPING AHEAD OF THE MAIN LINE OF W AR.
20Z LAPS ANALYSIS INDICATING THAT CIN IS GONE FOR THE MOST PART...
WITH 2500-3500 J/KG OF CAPE READILY AVAILABLE AS LINE MARCHES SE. NEW
18Z META HAS INITIALIZED WELL WITH THIS LINE...THUS HAVE BASED POP
FORECAST ON ITS SOLUTION.  HAVE GONE LIKELY POPS OVER THE NORTH THIS
EVENING AND MENTIONED SEVERE...WITH LINE BEING OUTFLOW DOMINATED
CURRENTLY...WONDER HOW FAR SE IT CAN GET BEFORE HEATING IS LOST. HAVE
NOT MENTIONED SEVERE FOR EASTERN SECTIONS OF N LA...BUT DID FOR ALL
OF AR.  CONVECTION ALSO FIRING ALONG THE W TX DRYLINE THIS AFTERNOON
AS WELL...WITH CONVECTION EXPECTING TO EXPLODE IN JUST A BIT WHEN
OUTFLOW FROM OK STORMS INTERSECT THOSE STORMS/DRYLINE.  THUS...
APPROACHING SHORTWAVE IN NW FLOW AND STRONG LOW LEVEL JET OVER
WESTCENTRAL TX WILL ALLOW LARGE MCS /ROUND 4/ TO DEVELOP ALONG THE
SURFACE FRONTAL BOUNDARY AS IT SLIPS SOUTH INTO THE RED RIVER VALLEY.
THUS...MCS WILL PROPAGATE SE ALONG/JUST SOUTH OF THE BOUNDARY ALONG
MOIST/UNSTABLE AXIS ACROSS N TX...POSSIBLY REACHING THE WESTERN ZONES
OF NE TX BY SUNRISE THURSDAY.

SURFACE/850MB TROUGH SHOULD EXTEND ALONG THE RED RIVER VALLEY OF NE
TX...ALONG THE AR/LA LINE SHOULD HELP ADDITIONAL DEVELOPMENT OCCUR
AND SPREAD EAST INTO N LA.  SURFACE CONVERGENCE LOOKS WEAK...AND
RAIN COOLED AIR/CLOUD COVER SHOULD LIMIT SEVERE FARTHER E...ALTHOUGH
E TX WILL NEED TO BE WATCHED. BUT DUE TO UNCERTAINTY...WILL NOT
MENTION SEVERE BEYOND 1ST PERIOD.  SHORTWAVE SHOULD EXIT THE AREA
THURSDAY NIGHT...WITH DRIER AIR OVERSPREADING REGION FROM THE NW.
HOWEVER...WILL LEAVE IN SLIGHT CHANCE POPS DOWN SOUTH AS BOUNDARY
LINGERS. LOOKS LIKE NEXT ROUND DEVELOPS IN NW FLOW FRIDAY FROM E
CO/PANHANDLE REGION...COULD MAINTAIN ITSELF LATE FRIDAY BEFORE
REACHING W ZONES. LEFT SLIGHT CHANCE POPS IN FOR SATURDAY...BEFORE
RIDGE BEGINS TO BUILD OVER THE MS VALLEY TOWARDS THE LATTER PART OF
THE WEEKEND.  VERY FEW CHANGES...IF ANY...WERE MADE TO THE EXTENDED.

PRELIMS ARE NEXT...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  85  67  87 /  40  50  30  20
MLU  68  85  67  86 /  50  50  30  20
TXK  67  83  65  86 /  50  50  20  20
TYR  68  84  67  87 /  50  50  30  20
LFK  70  86  69  88 /  40  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 2, 11:00 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

15

The radar

The Western Arkansas radar (KSRX), 113 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
June 2, 4:25 PM CST
Where
McCurtain County, 5 mi E of Pickens
Measured
62 kt (71 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.400, -94.950

Trees down blocking highway between Pickens and Battiest.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403615.